Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS New Orleans, LA

March 1, 2018

NWS New Orleans, LA issued this small craft advisory at Mar 1, 2018, 3:35 PM CST. It took effect at Mar 1, 2018, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 3:35 PM CST (21:35 UTC)
In effect from
Mar 1, 2018, 6:00 PM CST
Expired
Mar 2, 2018, 12:00 PM CST
In force
18 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

629 
WHUS74 KLIX 012135
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
335 PM CST Thu Mar 1 2018

...STRONG WINDS IN WAKE OF COLD FRONT EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT TONIGHT AND FRIDAY
MORNING...

.Strong northeast winds around 20 knots with higher gusts behind a
cold frontal passage will lead to the development of hazardous 
wave conditions for small craft this evening that are expected to
persist through the overnight and morning hours on Friday. 

GMZ536-538-550-552-555-557-570-572-575-577-020545-
/O.NEW.KLIX.SC.Y.0013.180302T0000Z-180302T1800Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
335 PM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST FRIDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory, which is in effect until noon CST Friday. 

* WINDS...Northeast around 20 knots with higher gusts.

* WAVES/SEAS...3 to 5 feet in sounds and 4 to 6 feet in coastal
  waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
629 
WHUS74 KLIX 020330
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
930 PM CST Thu Mar 1 2018

...STRONG WINDS IN WAKE OF COLD FRONT EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT TONIGHT AND FRIDAY
MORNING...

.Strong northeast winds will lead to the development of hazardous
wave conditions for small craft overnight and morning hours on 
Friday.

GMZ536-538-550-552-555-557-570-572-575-577-021130-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-180302T1800Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
930 PM CST Thu Mar 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY...

* WINDS...Northeast around 20 knots with higher gusts.

* WAVES/SEAS...3 to 5 feet in sounds and 4 to 6 feet in coastal 
  waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
959 
WHUS74 KLIX 020913
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
313 AM CST Fri Mar 2 2018

...STRONG WINDS IN WAKE OF COLD FRONT CONTINUE TO PRODUCE 
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT THIS MORNING...

.Strong northeast winds will lead to the development of hazardous
wave conditions for small craft overnight and morning hours on
Friday.

GMZ536-538-550-552-555-557-021015-
/O.CAN.KLIX.SC.Y.0013.000000T0000Z-180302T1800Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
313 AM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in New Orleans has cancelled the
Small Craft Advisory. 

Winds are below advisory levels, but remain elevated at 15 to 20
knots. Small craft should continue to exercise caution due to
these winds and rough seas.

$$

GMZ570-572-575-577-021715-
/O.CON.KLIX.SC.Y.0013.000000T0000Z-180302T1800Z/
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
313 AM CST Fri Mar 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...Northeast around 20 knots with higher gusts.

* WAVES/SEAS...3 to 5 feet in sounds and 4 to 6 feet in coastal 
  waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

32

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 11:56 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 1, 11:56 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1156 AM CST Thu Mar 1 2018

.AVIATION...

Cold front near a KMCB-KBTR line at 1730z, moving east at 25-30
knots. Narrow band of SHRA with the front, and is producing gusty
winds as noted by G36KT at KMCB. Will mention brief period of
gustiness at terminals with the frontal passage. Current VFR
ceilings will become MVFR with frontal passage, and remain MVFR
for the overnight period before improving to VFR on Friday. 35

&&

.PREV DISCUSSION... /issued 742 AM CST Thu Mar 1 2018/

SOUNDING DISCUSSION...Flight was uneventful this morning. Flight
popped just under 32000 meters which was at 8.3mb this morning.
The most noticeable feature on the sounding with respect to our
weather...an absolute stout cap around 750mb. With that it will be
very hard to get much if any thunder today. We should still see a
thin line of showers below that level right along the front.
Winds have been increasing at pretty much all levels and are
basically out of the west from h7 through the remainder of the
sndg. We still have that dry punch in the mid levels which if we
could get a storm would provide a wind threat but again getting
any thunder is asking a lot today with that cap.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  48  67  40 /  60  10   0   0
BTR  76  51  70  43 /  50  10   0   0
ASD  80  53  71  44 /  40  20   0   0
MSY  80  56  69  50 /  40  20   0   0
GPT  79  53  70  45 /  40  30   0   0
PQL  80  53  70  43 /  40  30   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Mar 1, 5:13 AM CST, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
513 AM CST Thu Mar 1 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-012315-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
513 AM CST Thu Mar 1 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Several area rivers are forecast to rise to over flood stage.
Keep updated by checking the latest river flood warnings and
statements.

Caution statements remain over all open gulf waters through
today. Small craft advisory statements will likely be required
for tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small craft advisory statements will likely be required
into a portion of Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 1, 11:31 AM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1131 AM CST THU MAR 1 2018

LAZ036-037-039-047>050-071-072-MSZ070-071-011830-
Washington-Livingston-Ascension-St. Helena-Northern Tangipahoa-East
Feliciana-Southern Tangipahoa-West Baton Rouge-East Baton
Rouge-Pike-Walthall-
1131 AM CST THU MAR 1 2018

...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN ASCENSION...SOUTHERN
WEST BATON ROUGE...ST. HELENA...LIVINGSTON...SOUTHEASTERN EAST
FELICIANA...NORTHERN TANGIPAHOA...EAST BATON ROUGE AND WESTERN
WASHINGTON PARISHES...WALTHALL AND SOUTHERN PIKE COUNTIES...

At 1130 AM CST, radar indicated showers were located along a line
extending from Society Hill to near Grosse Tete. Movement was
southeast at 25 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Baton Rouge, Hammond, Zachary, Baker, Denham Springs, Port Allen,
Franklinton, Greensburg, Amite, Oak Hills Place, Walker, Amite City,
Addis, Brusly, Kentwood, Livingston, Independence, Tylertown,
Roseland and French Settlement.

LAT...LON 3114 9001 3113 8994 3107 8992 3108 8984
      3100 8984 3100 8979 3071 9022 3071 9025
      3069 9025 3025 9089 3029 9103 3032 9102
      3031 9111 3040 9140 3045 9143 3100 9059
      3100 9055 3103 9055 3133 9008 3133 9004
TIME...MOT...LOC 1730Z 312DEG 22KT 3142 8988 3044 9137

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 11:31 AM CSTSpecial Weather StatementLIXEast Baton Rouge, Livingston, Saint Helena, Tangipahoa, Washington, West Baton Rouge59 min
Mar 1, 4:11 PM CSTSpecial Marine WarningLIX64 min

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.